U.S. doctors online nowAsk doctors free
AZ
A 35-year-old female asked:

does mestinon (pyridostigmine) help with fatigue (sleepiness) and muscle weakness or just weakness in mg patients?

2 doctor answers3 doctors weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Helps weakness: But not specific for fatigue, and only helps stamina indirectly. Search for possible alternative reasons for your fatigue issues.
Dr. Gregory Lewis
Urology 44 years experience
See answer: Many patients will report improvement in fatigue and tiredness with the use of Mestinon (pyridostigmine). Mestinon is one of the anticholinesterase inhibitors which are used as first-line treatment of mg. Improvement is often only partial and frequently decreases after many weeks to months of treatment and are often complemented with immunosuppressive therapy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

How can I best describe the muscle pain I get with fms?

2 doctor answers9 doctors weighed in
Dr. Wm. Marcus Spurlock
Preventive Medicine 40 years experience
Fibromyalgia: When discussing with doctors, point out the different areas of your body that hurt, and include all of them. Also, mention what aggravates the pains, how long the flares may last and what may help with the pain. This gives the doctor information to use in coming up with a correct diagnosis and treatment plan.
A 21-year-old member asked:

Is muscle atrophy a concern with bell's palsy?

2 doctor answers7 doctors weighed in
Dr. David Astrachan
ENT and Head and Neck Surgery 37 years experience
Not a major concern: The paralysis itself is of concern. The paralysed muscles will invariably atrophy due to lack of use. Once the muscles recover and start being used again they will enlarge.
A 30-year-old member asked:

What could lead to muscle spasms in the throat?

2 doctor answers4 doctors weighed in
Dr. Frank Mayo
Pulmonary Critical Care 48 years experience
Laryngospasm: Thraoat spasms can occur if a pt aspirates or inhales something other than air . Usually the symptoms are short lived . Persistent symptoms may require inhaled Epinephrine or systemic epi and steroids. Prompt ENT eval is indicated for persistent symptoms.
CA
A 36-year-old member asked:

Is there a disease that causes muscle weakness and weight loss?

2 doctor answers5 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Yes: Generalized muscle weakness is a sign of a significant illness (auto-immune or thyroid diseases are possibilities). Unintentional weight loss is another sign of a significant problem (cancer, thyroid problems, psychological issues, or auto-immune diseases are possibilities). A person with both symptoms should be at the doctor's office getting a full evaluation.
KS
A 19-year-old female asked:

My grandpa pulled a muscle in his back & went to the va hospital yestray. Hes home now & thr medication they gave him doesn't help the pain & his sides are now hurting. What else can we do?

2 doctor answers6 doctors weighed in
Dr. Alvin Mathew
Internal Medicine 18 years experience
Call or go back VA: If the medication is not working, i'm sure the prescribing doctor wants to know. Call the doctor or go back to the va to get re-evaluated for possibly another treatment regimen. Depending on what was given, sometimes it takes more than 1 day to feel better but if you are concerned, definitely go back.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.